Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 13, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 26, 2019, 3:16 PM EST. It took effect at Jan 27, 2019, 4:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2019, 3:16 PM EST (20:16 UTC)
- In effect from
- Jan 27, 2019, 4:00 AM EST
- Expired
- Jan 27, 2019, 9:02 PM EST
- In force
- 17 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
985 WHUS71 KCLE 262016 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 316 PM EST Sat Jan 26 2019 ...Increasing Winds Tonight... .Low pressure will move east across the Great Lakes and cause winds to increase out of the southwest late tonight and continue into Sunday evening. LEZ147>149-270430- /O.NEW.KCLE.SC.Y.0013.190127T0900Z-190128T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 316 PM EST Sat Jan 26 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 AM to 10 PM EST Sunday. * WINDS...Southwest 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
5 follow-up statements
764 WHUS71 KCLE 270255 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 955 PM EST Sat Jan 26 2019 ...Increasing Winds Tonight... .Low pressure will move east across the Great Lakes and cause winds to increase out of the southwest late tonight and continue into Sunday evening. LEZ147>149-271100- /O.CON.KCLE.SC.Y.0013.190127T0900Z-190128T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 955 PM EST Sat Jan 26 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SUNDAY... * WINDS...Southwest 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
850 WHUS71 KCLE 270824 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 324 AM EST Sun Jan 27 2019 LEZ147>149-271630- /O.CON.KCLE.SC.Y.0013.190127T0900Z-190128T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 324 AM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
594 WHUS71 KCLE 271436 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 936 AM EST Sun Jan 27 2019 LEZ147>149-272245- /O.CON.KCLE.SC.Y.0013.000000T0000Z-190128T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 936 AM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
645 WHUS71 KCLE 272043 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 PM EST Sun Jan 27 2019 LEZ147>149-280300- /O.CON.KCLE.SC.Y.0013.000000T0000Z-190128T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 343 PM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 15 to 20 knots this evening. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
778 WHUS71 KCLE 280202 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 902 PM EST Sun Jan 27 2019 LEZ147>149-280315- /O.CAN.KCLE.SC.Y.0013.000000T0000Z-190128T0300Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 902 PM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 12:59 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 26, 12:59 PM EST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1259 PM EST Sat Jan 26 2019 .SYNOPSIS... A series of weak disturbances will accompany an upper level trough that will move east across the Great Lakes Region over the weekend. A stronger clipper system will push east across the Great Lakes Monday night, forcing a cold front across the region. A bitterly cold Arctic airmass will drop into the Great Lakes and Ohio Valley region by midweek, bringing well below normal temperatures and dangerous wind chill values. && .NEAR TERM /THROUGH SUNDAY/... Light snow from a passing shortwave will continue across the eastern half of the area through the afternoon. Temperatures right on track. No significant changes made with this midday update. Previous discussion...A shortwave moving through the trough aloft has brought light snow to inland areas while enhancing lake effect snow along the lakeshore once again. Snow flared up as moisture depth increased and as the band pushed back onshore. Surface winds north and west of the lake have shifted around to the northwest. We have received reports of 2-3 inches of snow across northern portions of Erie County PA since 10 PM and snow will continue for a few more hours before southwest flow over the land increases enough to push this band north over the lake. Have issued a Winter Weather Advisory for Lake Effect snow for northern Ashtabula and all of Erie County PA though 18Z. Additional snowfall of 2 to 4 inches is expected. Did not include Lake county as was expecting the snow to end a little sooner there but may need to add them as well if trends warrant. Still expecting to see a little more snow across all of the area as weak low pressure over eastern Indiana moves across northeast Ohio today. Moisture depth will continue to decrease today but shallow isentropic ascent will continue ahead of the wave with snow showers lingering into this afternoon in the east. Low level lapse rates become fairly steep so snow showers could be of moderate intensity at times. Temperatures will trend warmer back into the 20s today. The next shortwave seen on water vapor moving across Minnesota this morning will be the next feature to watch for tonight into Sunday. Lift will ramp up once again ahead of this wave as deeper moisture arrives again leading to another coating of snow. Models are showing a little stronger wave of low pressure developing tonight and have raised both pops and expected snow accumulations. As low levels warm tonight, models show some weak instability developing and expecting to see some better snowfall rates. Generally expecting 1-2 inches of snow across NW Ohio and 2-3 inches across NE Ohio. Amounts could be a little higher in PA, especially along the lakeshore again as we enter another window of west to southwest flow by Sunday afternoon. Best guess at this time is that northern Erie County will see another 3-6 inches of snow overnight into Sunday but could be higher if a persistent band develops. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The short term forecast period continues to look active across northern Ohio and northwestern Pennsylvania for the beginning of next week. Ongoing lake effect snow in northwest PA and extreme northeast Ohio will begin tapering off, as flow shifts around to the south, ahead of an approaching clipper system. Things look fairly similar to yesterday's model runs with a trough over the Great Lakes region on Monday with a closed 500 mb low over the Hudson Bay. A shortwave trough then kicks this trough eastward and will support a clipper system that will move through the Great Lakes region on Monday into Tuesday. Any precipitation with this clipper will start as snow during the day on Monday. Since yesterday, the track of this clipper has wobbled perhaps a little farther north. With this, a warm tongue of above freezing temperatures will make an attempt at entering the area on Monday night and precipitation may change over to rain or some sort of freezing precipitation for a period and therefore will go will a fairly broad area of rain/snow in the forecast. At some point on Monday night, any wintry mix will change back over to snow as arctic air surges into the region. The clipper system will depart the Great Lakes region to the northeast into Canada on Tuesday. A residual trough of low pressure will remain over the Great Lakes region and snow will transition to lake effect dominant on Tuesday. As of now, believe that one to three inches of snow with the clipper system seems reasonable, but snow amounts are highly track dependent. If the track slides further south over the next couple of days, there will be less mixed precipitation and more snow and if the track continues north, then there could be more mixing over the area. Temperatures have the opportunity to be sneakily "warm" on Monday in the 30s with the warm air advection ahead of the clipper. With the clipper passage on Monday night into Tuesday, temperatures will quickly crash and the area will likely see its first temperatures below zero on Tuesday night...potentially near record lows. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The long term forecast continues to look frigid across the Great Lakes region for the middle to the end of next week. A deep, arctic trough will dig into the Great Lakes region on Wednesday with a closed 486 dm 500 mb low over the area on Wednesday afternoon. The ECMWF and CMC have come much more in line with GFS over the past couple of runs and have the trough coming further south, and in turn, the coldest air is looking more probable to enter the area. On Thursday, an arctic high pressure will move southeast into the Great Lakes region. 850 mb temperatures on Wednesday remain in the -25 to -30C range with the GFS still being the coldest with pockets of -35C over the area. With this in mind, have reverted the forecast much more in line with the previous midnight shift package with high temperatures on Wednesday near and below zero and just barely above zero on Thursday. Temperatures on Wednesday night will be the coldest in several years with lows in negative double digits plausible across much of the area. With the upper trough overhead, winds will be a factor during this time frame and wind chills getting into the -20 to -30F range seems likely at this point and perhaps colder on Wednesday night. As for precipitation chances through the period, have axed pops significantly through the period to back in line with the previous midnight shift forecast package. Arctic air masses like this are inherently dry synoptically and it will be tough to get widespread snow to develop. The previous forecast hinted at likely lake effect snow, but the lake is freezing up at a fast rate and will continue to do so with this arctic air mass, so it will be difficult for the lake to provide the moisture to overcome the dry, arctic air mass. Therefore, just have chance pops in the lake effect zones with the highest pops in Erie County PA. The upper trough departs the area on Friday and temperatures will begin to modestly recover for next weekend. && .AVIATION /18Z Saturday THROUGH Thursday/... Light snow will continue across eastern OH/nw PA through the afternoon with dips to IFR. Otherwise MVFR ceilings will be left behind. The next system is right on this one's heels and all terminals will see a several hour period of general light to occasionally moderate snow with IFR conditions. MVFR in its wake for Sunday. Winds will be light/variable to start, but overnight as the clipper crosses, winds will increase out of the west with gusts upwards of 25 knots. OUTLOOK...Non-VFR continues the majority of the time through Thursday, although southern terminals may have a longer period of VFR Thursday morning. && .MARINE... Winds are diminishing across the lake this morning and waves are responding as well. Therefore, have canceled part of the Small Craft Advisory this morning and the remaining near shore zones will probably be allowed to expire at 7 AM. Low pressure approaching the lake on today will allow for winds to increase again on tonight into Sunday and a new small craft advisory will probably be needed on Sunday afternoon. High pressure will nudge into the area on Sunday night and diminish winds once again. A stronger low pressure system will move through the Great Lakes region on Monday and Monday night and winds and waves will be on the increase again. Strong southwest flow will likely persist behind this system through the middle of next week. Arctic high pressure will build southeast into the Great Lakes on Wednesday night into Thursday. Arctic air surging into the region for the middle of next week with this arctic high will further intensify any ice growth on the lake and much of the near shore zones will likely be completely ice covered by late next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC/Oudeman SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Oudeman MARINE...Sefcovic
Hazardous weather outlook, Jan 26, 9:12 AM EST, 6 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cleveland OH 912 AM EST Sat Jan 26 2019 OHZ003-006>008-017-018-271415- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca- 912 AM EST Sat Jan 26 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Light snow accumulations of 1 to 2 inches are expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A clipper system will move across the area on Monday bringing additional light snow accumulations. Very cold air will arrive by midweek with dangerously cold wind chills expected Tuesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>014-019>023-027>033-036>038-047-089-PAZ001>003-271415- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 912 AM EST Sat Jan 26 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Light snow accumulations of 1 to 3 inches are expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snow will linger into Sunday across the east lakeshore where an additional 2 to 4 inches of snow is possible. A clipper system will move across the area on Monday bringing additional light snow accumulations. Very cold temperatures are expected across the region from Tuesday night through Thursday with dangerously cold wind chills. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-271415- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 912 AM EST Sat Jan 26 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy freezing spray followed by considerable ice growth are expected on Lake Erie during the middle part of next week as an arctic airmass settles over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 26, 9:20 AM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
920 AM EST SAT JAN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 2 W AVONIA 42.05N 80.30W
01/26/2019 M3.2 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900752
RCLocal storm report, Jan 26, 9:51 AM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
951 AM EST SAT JAN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW 2 SSW KIRTLAND 41.58N 81.35W
01/26/2019 M2.2 INCH LAKE OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900753
RCLocal storm report, Jan 26, 9:52 AM EST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
952 AM EST SAT JAN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM SNOW 3 W ASHTABULA 41.88N 80.86W
01/26/2019 M2.0 INCH ASHTABULA OH TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900754
RCLocal storm report, Jan 26, 10:04 AM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EST SAT JAN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM SNOW 1 WNW NORTH EAST 42.22N 79.85W
01/26/2019 M4.0 INCH ERIE PA TRAINED SPOTTER
12-HOUR SNOWFALL.
&&
EVENT NUMBER CLE1900755
RCSpecial weather statement, Jan 26, 1:46 PM EST, 1 hour 30 minutes before
Special Weather Statement National Weather Service Cleveland OH 146 PM EST Sat Jan 26 2019 OHZ013-014-020>023-031>033-038-PAZ003-262130- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Wayne- Stark-Mahoning-Holmes-Crawford- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Wooster, Canton, Youngstown, Millersburg, and Meadville 146 PM EST Sat Jan 26 2019 ...Snow showers with reduced visibility this afternoon... Quick bursts of snow will reduce visibility to under a mile at times. Drivers should use caution as visibility can rapidly change over a short distance. The snow showers will be able to put down a quick coating of snow making untreated surfaces slick. These snow showers will be possible for the remainder of the afternoon.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:49 AM EST | Winter Weather Advisory | CLE | Ashtabula | 5 hr |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.